Alert archive / Texas / Red Flag Warnings in 2026

Red Flag Warning 13, NWS Amarillo, TX

March 11, 202620 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this red flag warning at Mar 11, 2026, 12:40 PM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Mar 12, 2026, 11:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 11, 2026, 12:40 PM CDT (17:40 UTC)
In effect from
Mar 12, 2026, 11:00 AM CDT
Expired
Mar 12, 2026, 8:00 PM CDT
In force
9 hr
Issued by
NWS Amarillo, TX
All 23 counties

Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 5.7 hours before the alert went out and 367 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2026-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2026-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 186 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1450 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
186 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

891 
WWUS84 KAMA 111740
RFWAMA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Amarillo TX
1240 PM CDT Wed Mar 11 2026


OKZ001>003-TXZ001>020-317-120145-
/O.NEW.KAMA.FW.W.0013.260312T1700Z-260313T0100Z/
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
1240 PM CDT Wed Mar 11 2026

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT THURSDAY FOR
BREEZY WINDS AND LOW RELATIVE HUMIDITY FOR OK AND TX PANHANDLES...

The National Weather Service in Amarillo has issued a Red Flag
Warning for breezy winds and low relative humidity, which is in
effect from noon to 8 PM CDT Thursday.

* WINDS...Southwest 20.0 to 35.0 mph with gusts up to 45.0 mph.

* RELATIVE HUMIDITY...As low as 8 percent.

* IMPACTS...Any fires that develop will have the potential to 
  spread rapidly. Outdoor burning is not recommended.

* SEVERITY...

  FUELS (ERC)...70th-89th percentile...4 (out of 5).

  WEATHER...Near Critical...2 (out of 5).

  FIRE ENVIRONMENT...6 (out of 10).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures will
create favorable weather for rapid fire growth and spread. Avoid
activities that promote open flames and sparks.

&&

$$

98
4 follow-up statements
677 
WWUS84 KAMA 120253
RFWAMA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Amarillo TX
953 PM CDT Wed Mar 11 2026

OKZ001>003-TXZ001>020-317-121300-
/O.CON.KAMA.FW.W.0013.260312T1700Z-260313T0100Z/
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
953 PM CDT Wed Mar 11 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT
THURSDAY FOR BREEZY WINDS AND LOW RELATIVE HUMIDITY FOR OK AND TX
PANHANDLES...

* WINDS...Southwest 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* IMPACTS...Any fires that develop will have the potential to 
  spread rapidly. Outdoor burning is not recommended.

* SEVERITY...

  FUELS (ERC)...70th-89th percentile...4 (out of 5).

  WEATHER...Near Critical...2 (out of 5).

  FIRE ENVIRONMENT...6 (out of 10).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures will
create favorable weather for rapid fire growth and spread. Avoid
activities that promote open flames and sparks.

&&

$$
660 
WWUS84 KAMA 121031
RFWAMA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Amarillo TX
531 AM CDT Thu Mar 12 2026

OKZ001>003-TXZ001>020-317-121900-
/O.EXT.KAMA.FW.W.0013.260312T1600Z-260313T0100Z/
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
531 AM CDT Thu Mar 12 2026

...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
CDT THIS EVENING FOR BREEZY AND DRY CONDITIONS FOR THE TEXAS AND
OKLAHOMA PANHANDLES...

* WINDS...Southwest 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 8 percent.

* TEMPERATURES...In the 70s.

* IMPACTS...Any fires that develop will have the potential to 
  spread rapidly. Outdoor burning is not recommended.

* SEVERITY...

  FUELS (ERC)...70th-89th percentile...4 (out of 5).

  WEATHER...Near Critical...2 (out of 5).

  FIRE ENVIRONMENT...6 (out of 10).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures will
create favorable weather for rapid fire growth and spread. Avoid
activities that promote open flames and sparks.

&&

$$
949 
WWUS84 KAMA 121742
RFWAMA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Amarillo TX
1242 PM CDT Thu Mar 12 2026

OKZ001>003-TXZ001>020-317-130100-
/O.CON.KAMA.FW.W.0013.000000T0000Z-260313T0100Z/
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
1242 PM CDT Thu Mar 12 2026

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR BREEZY AND DRY CONDITIONS FOR THE TEXAS AND OKLAHOMA
PANHANDLES...

* WINDS...Southwest 25.0 to 35.0 mph with gusts up to 45.0 mph.

* RELATIVE HUMIDITY...As low as 9 percent.

* TEMPERATURES...In the low to mid 70s.

* IMPACTS...Any fires that develop will have the potential to 
  spread rapidly. Outdoor burning is not recommended.

* SEVERITY...

  FUELS (ERC)...70th-89th percentile...4 (out of 5).

  WEATHER...Near Critical...2 (out of 5).

  FIRE ENVIRONMENT...6 (out of 10).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures will
create favorable weather for rapid fire growth and spread. Avoid
activities that promote open flames and sparks.

&&

$$

98
597 
WWUS84 KAMA 130050
RFWAMA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Amarillo TX
750 PM CDT Thu Mar 12 2026


OKZ001>003-TXZ001>020-317-130200-
/O.EXP.KAMA.FW.W.0013.000000T0000Z-260313T0100Z/
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
750 PM CDT Thu Mar 12 2026

...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR
BREEZY WINDS AND LOW RELATIVE HUMIDITY FOR THE PANHANDLES...

Critical fire weather conditions are no longer being observed,
therefore the Red Flag Warning will be allowed to expire. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Mar 11, 6:44 AM CDT, 5 hours 56 minutes earlier. Its key messages:

  • Issued at 100 AM CDT Wed Mar 11 2026
  • Windy conditions are expected behind a cold front tonight into Wednesday. A Wind Advisory has been issued from 4 AM to 4 PM for +50 mph winds in the Texas Panhandle.
  • A return of warmer and drier conditions are expected to keep elevated to critical fire clear present into next week.
Area forecast discussion, Mar 11, 6:44 AM CDT, 5 hours 56 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
644 AM CDT Wed Mar 11 2026

...New AVIATION...

.KEY MESSAGES...
Issued at 100 AM CDT Wed Mar 11 2026

- Windy conditions are expected behind a cold front tonight into
  Wednesday. A Wind Advisory has been issued from 4 AM to 4 PM for
  +50 mph winds in the Texas Panhandle.

- A return of warmer and drier conditions are expected to keep
  elevated to critical fire clear present into next week.

&&

.SHORT TERM...
(Today through Thursday night)
Issued at 100 AM CDT Wed Mar 11 2026

As of this late Tuesday night, latest radar and observation sites
where tracking the expected cold front entering the southern
portions of Colorado and Kansas. While this front continues to
trend with a decent cool off for the Panhandles Wednesday, the
primary concern has been more focused on the winds. Presently
latest CAMs continue to see heavy support from 850mb jet that is
following behind the front with winds in this jet peaking at
around 50 to 60kt. This will correlated to strong winds down at
the surface directly behind the front with northerly winds
reaching speeds of 25 to 35 mph and gust upwards of 55 mph. These
winds are expected to hold through the late morning and afternoon
thanks in part to a 700mb filling in for support. What has been
really concerning however, is that recent runs of the HRRR have
been seeing efficient bleed down of this jet which could result in
rouge gusts reaching 60 mph, especially as the front passes
overnight. At this time, these gusts look to be very brief with
only the far Southeastern Texas Panhandles retaining any chances
of seeing them beyond the initial frontal passage. Given this, it
has been decided to keep the Panhandles under a Wind Advisory
until 4 pm. Otherwise, potential is present to see pockets of
blowing dust through out the day.

As for fire weather concerns for the day, expected winds do give
potential for concerns to be had, but timing between our lowest RH
values and these winds are a bit skewed, with winds looking to
weaken during the afternoon. Added to this, will be temperature
only reaching into 50 to 60s for the day, which could be more
beneficial in quelling fire starts. Given this combination, only
elevated to very brief low-end critical fire weather is expected
at this time. These concern do escalate for Thursday as much
warmer and drier conditions see the potential for critical fire
weather that afternoon.

&&

.LONG TERM...
(Friday through Tuesday)
Issued at 100 AM CDT Wed Mar 11 2026

Model agreement continues see a ridge build in over the Western
Untied States for the remainder of the work week, which will
likely leave the Panhandles under another round dry and warmer
conditions. This warming period will eventually see us rebounding
from the expected cold front Wednesday, with afternoon highs
expected to be in the mid 70s to low 80s as early as Friday. Of
course, these warm and dry conditions are likely to come with fire
weather concerns with present guidance already seeing potential
for teen to single digit RH values on Friday and Saturday. These
concerns only grow for Sunday as models see a upper-level trough
brush just to our north and force a front and some breezier
conditions to move across the Panhandle for the day. Otherwise,
this trend look to continue into next week with models see a
strong upper-level high push into the Western United States.

&&

.AVIATION...
(12Z TAFS)
Issued at 640 AM CDT Wed Mar 11 2026

VFR conditions are expected throughout most of the 12Z TAF period.
The only expection could be some BLDU conditions at times that
could reduce vsbys, but confidence was not high enough to include
in TAF at this time, with AMD likely if conditions worsen. Winds
will be out of the north 25-35 kts with gusts over 50 kts at times
through 20-22Z before winds slowly dissipate past 00Z to the end
of the TAF period with northerly winds of 10-20 kts.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory until 4 PM CDT this afternoon for TXZ001>005.

     High Wind Warning until 4 PM CDT this afternoon for TXZ006>020-
     317.

OK...Wind Advisory until 4 PM CDT this afternoon for OKZ001>003.

&&

SHORT TERM...11
LONG TERM....11
AVIATION...29
Hazardous weather outlook, Mar 11, 1:14 AM CDT, 11 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
114 AM CDT Wed Mar 11 2026

OKZ001>003-TXZ001>020-317-111815-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
114 AM CDT Wed Mar 11 2026

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Tonight into Wednesday.

Strong winds are expected to follow behind the cold front late
tonight and continue into Wednesday afternoon. A Wind Advisory is
present starting at 4 AM and lasting until 4 PM for the entire
combine Panhandles.

.DAYS TWO THROUGH SEVEN...Thursday through Monday.

Elevated to critical fire weather is expected to be possible each
afternoon as dry and warm conditions remain present clear into
next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Local storm report, Mar 11, 7:39 AM CDT, 5 hours 1 minute before
Preliminary Local Storm Report
National Weather Service Amarillo TX
739 AM CDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 AM     Non-Tstm Wnd Gst 3 N Borger              35.70N 101.40W
03/11/2026  M59 MPH          Hutchinson         TX   ASOS

&&
Local storm report, Mar 11, 7:41 AM CDT, 4 hours 59 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
741 AM CDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 AM     Non-Tstm Wnd Gst 1 WSW Guymon            36.68N 101.50W
03/11/2026  M62 MPH          Texas              OK   ASOS

&&
Local storm report, Mar 11, 7:42 AM CDT, 4 hours 58 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
742 AM CDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 AM     Non-Tstm Wnd Gst 4 SSW Dalhart           36.02N 102.55W
03/11/2026  M63 MPH          Hartley            TX   ASOS

&&
Local storm report, Mar 11, 7:44 AM CDT, 4 hours 56 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
744 AM CDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0353 AM     Non-Tstm Wnd Gst 2 N Stinnett            35.84N 101.45W
03/11/2026  M71 MPH          Hutchinson         TX   Mesonet

            West Texas Mesonet.

&&
Local storm report, Mar 11, 9:28 AM CDT, 3 hours 12 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
928 AM CDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0434 AM     Non-Tstm Wnd Gst 11 S Romero             35.57N 102.96W
03/11/2026  M61 MPH          Oldham             TX   Mesonet

            West Texas Mesonet.

&&

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 4:13 AM CDTHigh Wind WarningAMAArmstrong, Carson, Collingsworth, Deaf Smith, Donley, Gray and 9 more12 hr

Nearby

Red Flag Warnings in Texas, 2026Red Flag Warnings in Oklahoma, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.